Alert archive / California / Blizzard Warnings in 2017

Blizzard Warning 1, NWS Sacramento, CA

January 10, 2017

NWS Sacramento, CA issued this blizzard warning at Jan 10, 2017, 3:35 AM PST. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 2017, 3:35 AM PST (11:35 UTC)
Expired
Jan 11, 2017, 12:00 PM PST
In force
32 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

520 
WWUS46 KSTO 101135
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 AM PST TUE JAN 10 2017

...PERIODS OF HEAVY SNOW INTO THURSDAY...

.ANOTHER STORM WILL IMPACT THE MOUNTAINS OF INTERIOR NORTHERN 
CALIFORNIA INTO THURSDAY. HEAVY SNOW WILL CONTINUE ACROSS THE
NORTHERN SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS INTO MIDDAY
WEDNESDAY. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN LIKELY TO 
CONTINUE INTO THURSDAY. SEVERAL FEET OF NEW SNOW LIKELY ABOVE 5000
FEET DURING THIS PERIOD WHICH COMBINED WITH STRONG WIND WILL MAKE
MOUNTAIN TRAVEL EXTREMELY HAZARDOUS.

CAZ069-110000-
/O.UPG.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/
/O.NEW.KSTO.BZ.W.0001.170110T1135Z-170111T2000Z/
/O.NEW.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF BLUE CANYON
335 AM PST TUE JAN 10 2017

...BLIZZARD WARNING IN EFFECT UNTIL NOON PST WEDNESDAY...
...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 10 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A BLIZZARD
WARNING, WHICH IS IN EFFECT UNTIL NOON PST WEDNESDAY. A WINTER
STORM WARNING HAS ALSO BEEN ISSUED. THIS WINTER STORM WARNING FOR
HEAVY SNOW AND STRONG WINDS IS IN EFFECT FROM NOON WEDNESDAY TO 
10 AM PST THURSDAY.

* MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS,
  STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS ARE
  POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. ROAD
  CLOSURES ARE LIKELY. 

* CONFIDENCE...HIGH.

* TIMING...SNOW LEVELS 4000 TO 5000 FEET. HEAVY SNOW NOW THROUGH
  EARLY WEDNESDAY WITH SNOWFALL RATES OF 2 INCHES OR MORE PER HOUR
  AT TIMES.

* LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER ECHO
  SUMMIT, HIGHWAY 88 OVER CARSON PASS. 

* WINDS/VISIBILITY...ZERO VISIBILITY WITH HEAVY SNOW AND BLOWING
  SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH. GUSTS OF 60 MPH OR
  HIGHER POSSIBLE THROUGH THE PASSES.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 3 FEET DOWN TO 4500 FOOT
  ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER
  TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE OCCURRING.
FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES 
ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS, MAKING TRAVEL 
EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL, HAVE A 
WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED, STAY WITH YOUR 
VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ068-110000-
/O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF CHESTER AND QUINCY
335 AM PST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, 
  STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS 
  ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. CHAIN 
  CONTROLS ARE LIKELY, AND ROAD CLOSURES ARE POSSIBLE. 

* CONFIDENCE...HIGH.

* TIMING...HEAVY SNOW CONTINUES INTO WEDNESDAY. SNOW LEVELS 4000
  TO 5000 FEET INTO WEDNESDAY...LOWERING WEDNESDAY NIGHT TO AROUND
  2500 FEET BY THURSDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOW
  WEDNESDAY INTO THURSDAY. 

* LOCATIONS...LASSEN PARK. 

* SNOW ACCUMULATIONS...2 TO 3 FEET DOWN TO 4500 FOOT ELEVATION 
  BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN. 

* OTHER IMPACTS...SOUTH TO SOUTHWEST WIND GUSTS OVER 50 MPH 
  COMBINED WITH HEAVY SNOW WILL PRODUCE WHITEOUT CONDITIONS OVER 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT
WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU
MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ013-063-110000-
/O.CON.KSTO.WW.Y.0003.000000T0000Z-170111T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
335 AM PST TUE JAN 10 2017

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* MAIN IMPACT: HAZARDOUS WINTER TRAVEL WITH REDUCED 
  VISIBILITIES, CHAIN CONTROLS, AND TRAVEL DELAYS. 

* TIMING...MODERATE SNOW AT TIMES ABOVE 3500 FEET. SNOW LEVELS
  3500 TO 4500 FEET. 

* LOCATIONS...SHASTA COUNTY MOUNTAINS AND COASTAL RANGE.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS 3 TO 6 INCHES WITH 1 TO
  2 FEET ACROSS THE HIGHER PEAKS.

* OTHER IMPACTS...SOUTHWEST WIND GUSTS OVER 40 MPH REDUCING 
  VISIBILITIES AND IMPACTING TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
4 follow-up statements
512 
WWUS46 KSTO 102305
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
305 PM PST TUE JAN 10 2017

...PERIODS OF HEAVY SNOW INTO THURSDAY...

.HEAVY SNOW AND STRONG WIND WILL CONTINUE ACROSS THE NORTHERN 
SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS TONIGHT INTO 
WEDNESDAY MORNING. EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE 
EXPECTED OVERNIGHT. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN 
LIKELY TO CONTINUE WEDNESDAY INTO THURSDAY. SEVERAL FEET OF NEW 
SNOW EXPECTED ABOVE 4500 FEET THROUGH THURSDAY.


CAZ013-063-110015-
/O.CAN.KSTO.WW.Y.0003.000000T0000Z-170111T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
305 PM PST TUE JAN 10 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. SNOW LEVELS HAVE RISEN ABOVE THE PASSES 
THIS AFTERNOON WITH MAINLY RAIN EXPECTED TONIGHT. SNOW LEVELS 
LOWER TO AROUND 4500 FEET TOWARDS WEDNESDAY MORNING, BUT LIGHTER 
SHOWERS EXPECTED BY THAT TIME.

$$

CAZ069-111200-
/O.CON.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/
/O.CON.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF BLUE CANYON
305 PM PST TUE JAN 10 2017

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
10 AM PST THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG GUSTY
  WIND, AND LOW VISIBILITIES WILL OCCUR. LONG TRAVEL DELAYS ARE
  POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. ROAD
  CLOSURES CAN BE EXPECTED AT TIMES.

* CONFIDENCE...HIGH.

* TIMING...SNOW LEVELS 4500 TO 5500 FEET TONIGHT LOWERING
  WEDNESDAY TO AROUND 3000 FEET BY THURSDAY MORNING. HEAVY SNOW
  NOW THROUGH EARLY WEDNESDAY WITH SNOWFALL RATES OF 2 INCHES OR
  MORE PER HOUR AT TIMES. 

* LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER 
  ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. 

* WINDS/VISIBILITY...ZERO VISIBILITY WITH HEAVY SNOW AND BLOWING 
  SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH. GUSTS OF 70 MPH OR 
  HIGHER POSSIBLE THROUGH THE PASSES. 

* SNOW ACCUMULATIONS...ADDITIONAL 2 TO 3 FEET DOWN TO 5000 FEET
  ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS,
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST
TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED,
STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ068-111200-
/O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF CHESTER AND QUINCY
305 PM PST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, 
  STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS 
  ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. CHAIN 
  CONTROLS ARE LIKELY, AND ROAD CLOSURES ARE POSSIBLE. 

* CONFIDENCE...HIGH.

* TIMING...HEAVY SNOW CONTINUES INTO WEDNESDAY. SNOW LEVELS 4000
  TO 5000 FEET INTO WEDNESDAY...LOWERING WEDNESDAY NIGHT TO AROUND
  2500 FEET BY THURSDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOW
  WEDNESDAY INTO THURSDAY. 

* LOCATIONS...LASSEN PARK.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 FEET 
  DOWN TO 4500 FOOT ELEVATION BY EARLY THURSDAY WITH 2 TO 4 FEET
  OVER HIGHER TERRAIN. 

* OTHER IMPACTS...SOUTH TO SOUTHWEST WIND GUSTS OVER 60 MPH 
  COMBINED WITH HEAVY SNOW WILL PRODUCE WHITEOUT CONDITIONS OVER 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT
WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU
MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
160 
WWUS46 KSTO 102307 CCA
WSWSTO

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SACRAMENTO CA
307 PM PST TUE JAN 10 2017

...PERIODS OF HEAVY SNOW INTO THURSDAY...

.HEAVY SNOW AND STRONG WIND WILL CONTINUE ACROSS THE NORTHERN 
SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS TONIGHT INTO 
WEDNESDAY MORNING. EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE 
EXPECTED OVERNIGHT. PERIODS OF LIGHT TO MODERATE SNOW ARE THEN 
LIKELY TO CONTINUE WEDNESDAY INTO THURSDAY. SEVERAL FEET OF NEW 
SNOW EXPECTED ABOVE 4500 FEET THROUGH THURSDAY.


CAZ013-063-110015-
/O.COR.KSTO.WW.Y.0003.000000T0000Z-170111T0000Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
INCLUDING THE CITIES OF SHASTA DAM AND ALDER SPRINGS
307 PM PST TUE JAN 10 2017

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE
WINTER WEATHER ADVISORY. SNOW LEVELS HAVE RISEN ABOVE THE PASSES 
THIS AFTERNOON WITH MAINLY RAIN EXPECTED TONIGHT. SNOW LEVELS 
LOWER TO A0ROUND 4000 FEET TOWARDS WEDNESDAY MORNING, BUT LIGHTER
SHOWERS EXPECTED BY THAT TIME.

$$

CAZ069-111200-
/O.CON.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/
/O.CON.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF BLUE CANYON
307 PM PST TUE JAN 10 2017

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON WEDNESDAY TO
10 AM PST THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG GUSTY
  WIND, AND LOW VISIBILITIES WILL OCCUR. LONG TRAVEL DELAYS ARE
  POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. ROAD
  CLOSURES CAN BE EXPECTED AT TIMES.

* CONFIDENCE...HIGH.

* TIMING...SNOW LEVELS 4500 TO 5500 FEET TONIGHT LOWERING
  WEDNESDAY TO AROUND 3000 FEET BY THURSDAY MORNING. HEAVY SNOW
  NOW THROUGH EARLY WEDNESDAY WITH SNOWFALL RATES OF 2 INCHES OR
  MORE PER HOUR AT TIMES. 

* LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER 
  ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. 

* WINDS/VISIBILITY...ZERO VISIBILITY WITH HEAVY SNOW AND BLOWING 
  SNOW. GUSTY SOUTHWEST WINDS 20 TO 40 MPH. GUSTS OF 70 MPH OR 
  HIGHER POSSIBLE THROUGH THE PASSES. 

* SNOW ACCUMULATIONS...ADDITIONAL 2 TO 3 FEET DOWN TO 5000 FEET
  ELEVATION BY EARLY THURSDAY WITH 3 TO 6 FEET OVER HIGHER TERRAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS,
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST
TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED,
STAY WITH YOUR VEHICLE.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ068-111200-
/O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF CHESTER AND QUINCY
307 PM PST TUE JAN 10 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, 
  STRONG GUSTY WIND, AND LOW VISIBILITIES. LONG TRAVEL DELAYS 
  ARE POSSIBLE DUE TO TRAFFIC ACCIDENTS AND SNOW REMOVAL. CHAIN 
  CONTROLS ARE LIKELY, AND ROAD CLOSURES ARE POSSIBLE. 

* CONFIDENCE...HIGH.

* TIMING...HEAVY SNOW CONTINUES INTO WEDNESDAY. SNOW LEVELS 4000
  TO 5000 FEET INTO WEDNESDAY...LOWERING WEDNESDAY NIGHT TO AROUND
  2500 FEET BY THURSDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOW
  WEDNESDAY INTO THURSDAY. 

* LOCATIONS...LASSEN PARK.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 1 TO 2 FEET 
  DOWN TO 4500 FOOT ELEVATION BY EARLY THURSDAY WITH 2 TO 4 FEET
  OVER HIGHER TERRAIN. 

* OTHER IMPACTS...SOUTH TO SOUTHWEST WIND GUSTS OVER 60 MPH 
  COMBINED WITH HEAVY SNOW WILL PRODUCE WHITEOUT CONDITIONS OVER 
  HIGHER TERRAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT
WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU
MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
468 
WWUS46 KSTO 111132
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
332 AM PST WED JAN 11 2017

...PERIODS OF SNOW INTO THURSDAY...

.SNOW AND STRONG GUSTY WINDS WILL CONTINUE ACROSS THE NORTHERN 
SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS THIS MORNING. 
EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE EXPECTED. PERIODS OF 
LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE INTO THURSDAY
WITH AN ADDITIONAL 12 TO 18 INCHES OF SNOWFALL POSSIBLE ACROSS THE
HIGHER ELEVATIONS.

CAZ069-120000-
/O.CON.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/
/O.CON.KSTO.WS.W.0003.170111T2000Z-170112T1800Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF BLUE CANYON
332 AM PST WED JAN 11 2017

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO
10 AM PST THURSDAY...

* MAIN IMPACTS: VERY HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG
  GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS WITH ROAD
  CLOSURES.

* CONFIDENCE...HIGH.

* TIMING...SNOW GRADUALLY TAPERING TO SHOWERS TODAY. SNOW LEVELS
  3500 TO 4500 FEET LOWERING TO BELOW 3000 FEET TONIGHT.

* LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER 
  ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. 

* WINDS/VISIBILITY...LOW VISIBILITY WITH SNOW AND BLOWING SNOW.
  GUSTY SOUTHWEST WINDS 20 TO 40 MPH THROUGH THE PASSES. 

* SNOW ACCUMULATIONS...ADDITIONAL 3 TO 6 INCHES DOWN TO 4000 FEET
  WITH 12 TO 18 INCHES ACROSS THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS,
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST
TRAVEL, HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED,
STAY WITH YOUR VEHICLE.

&&

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-120000-
/O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF CHESTER AND QUINCY
332 AM PST WED JAN 11 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS,
  STRONG GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS ARE
  POSSIBLE. 

* CONFIDENCE...HIGH.

* TIMING...SNOW CONTINUES TODAY WITH SHOWERS TAPERING OFF
  THURSDAY. SNOW LEVELS 3000 TO 4000 FEET TODAY LOWERING TO BELOW
  3000 FEET TONIGHT.

* LOCATIONS...LASSEN PARK.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES
  IN THE VALLEYS WITH 6 TO 12 INCHES OVER THE PEAKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. 
SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT 
WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU 
MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR 
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
967 
WWUS46 KSTO 111952
WSWSTO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1152 AM PST WED JAN 11 2017

...PERIODS OF SNOW INTO THURSDAY...

.SNOW AND STRONG GUSTY WINDS WILL CONTINUE ACROSS THE NORTHERN
SIERRA NEVADA AND MOUNTAINS OF WESTERN PLUMAS THIS MORNING.
EXTREMELY HAZARDOUS MOUNTAIN TRAVEL CAN BE EXPECTED. PERIODS OF
LIGHT TO MODERATE SNOW ARE THEN LIKELY TO CONTINUE INTO THURSDAY. 
ADDITIONAL ACCUMULATIONS FROM 12 TO 18 INCHES ARE POSSIBLE ACROSS
THE HIGHER ELEVATIONS TODAY THROUGH THURSDAY.

CAZ069-121400-
/O.EXP.KSTO.BZ.W.0001.000000T0000Z-170111T2000Z/
/O.EXT.KSTO.WS.W.0003.170111T2000Z-170113T0000Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITY OF BLUE CANYON
1152 AM PST WED JAN 11 2017

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THURSDAY...
...BLIZZARD WARNING WILL EXPIRE AT NOON PST TODAY...

* MAIN IMPACTS: VERY HAZARDOUS TRAVEL WITH SLICK ROADS, STRONG  
GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS WITH ROAD  
CLOSURES.

* TIMING...SNOW GRADUALLY TAPERING TO SHOWERS TODAY. SNOW LEVELS 
  3500 TO 4500 FEET LOWERING TO BELOW 3000 FEET TONIGHT. 

* LOCATIONS...INTERSTATE 80 OVER DONNER PASS, HIGHWAY 50 OVER 
  ECHO SUMMIT, HIGHWAY 88 OVER CARSON PASS. 

* SNOW ACCUMULATIONS...ADDITIONAL 3 TO 6 INCHES DOWN TO 4000 FEET
  WITH 12 TO 18 INCHES ACROSS THE HIGHER ELEVATIONS TODAY THROUGH
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD,
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

&&

$$

CAZ068-121400-
/O.CON.KSTO.WS.W.0002.000000T0000Z-170112T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
INCLUDING THE CITIES OF CHESTER AND QUINCY
1152 AM PST WED JAN 11 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST
THURSDAY...

* MAIN IMPACTS: HAZARDOUS TRAVEL IS EXPECTED WITH SLICK ROADS, 
  STRONG GUSTY WIND AND LOW VISIBILITY. LONG TRAVEL DELAYS ARE 
  POSSIBLE. 

* TIMING...SNOW CONTINUES TODAY WITH SHOWERS TAPERING OFF 
  THURSDAY. SNOW LEVELS 3000 TO 4000 FEET TODAY LOWERING TO 
  BELOW 3000 FEET TONIGHT. 

* LOCATIONS...LASSEN PARK.

* SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES 
  IN THE VALLEYS WITH 6 TO 12 INCHES OVER THE PEAKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS ARE FORECAST THAT
WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU
MUST TRAVEL, KEEP AN EXTRA FLASHLIGHT, FOOD, AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this blizzard warning went out at Jan 9, 3:40 PM PST, 11 hours 55 minutes earlier.

Area forecast discussion, Jan 9, 3:40 PM PST, 11 hours 55 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
340 PM PST Mon Jan 9 2017

.Synopsis...
Next Pacific storm spreads precipitation inland tonight with
widespread moderate to heavy precipitation and more flooding
concerns Tuesday into Tuesday night. Strong gusty wind tomorrow
with possible downed trees and power outages. Significant mountain
snow Tuesday and Wednesday impacting travel. Lingering mountain
showers Thursday then drier weather into the weekend.

&&

.Discussion...
Scattered showers and isolated thunderstorms this afternoon ahead
of next approaching Pacific atmospheric river. Report of a cold
core funnel near Rio Linda earlier. Showery precipitation turns
more stratiform and widespread later tonight into Tuesday
morning. Models showing some precip shadowing possible in the
Central Valley overnight. Snow levels tonight range from around
3500 feet in the northern mountains...locally down to 3000 feet in
the northern Shasta mountains...to 4500 feet over the Sierra
Nevada.

Wind and precip increase across the entire CWA Tuesday and
Tuesday night as the next atmospheric river impacts the area.
Heaviest precipitation modeled to occur tomorrow afternoon into
night mainly over southern portions of the Central Valley and
eastern mountains. Heavy snow expected in the mountains of Western
Plumas and Northern Sierra Nevada tomorrow above 4500 to 5000
feet...impacting travel. Models showing some minor CAPE over the
Central Sacramento Valley southward early Tuesday evening as
precip turns more showery in the valley for possible isolated
thunderstorms.

Widespread precipitation continues Wednesday into early Thursday
in the Sierra Nevada but more showery in the Central Valley.
Latest QPF for this next system looks to be around 1 to 2.5 inches
for the Central Valley with 3 to 9 inches in the foothills and
mountains. Several feet of snow expected down to the 4500 foot
level by Thursday morning with 3 to 7 feet over higher terrain.

NAM/GFS showing strong N-S surface pressure gradient of 12-14 mb
from KSAC-KMFR developing over Interior NorCal Tuesday in response
to cyclogenesis off the NW CA coast. 925 mb winds are in the
40-55 kts range. This would equate to surface winds of 25 to 40
mph with gusts 50 to 60 mph and given saturated soils, potential
for downed trees and power outages is high. Although bulk of wind
speeds appear to be in high end advisory criteria, given potential
impacts, a high wind warning has been issued for the Sacramento
Valley and adjacent foothill zones. Also, breezy to windy
conditions expected in the Northern San Joaquin Valley, but not as
strong as in the Sacramento Valley, and thus wind advisory in
place to address this.

PCH

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)

Models trending toward a drier wx pattern on Fri through the
weekend as the upstream blocking ridge pattern finally breaks
down, and broad ridging dominates the West Coast. Depending on
any northerly winds, patchy morning fog may develop.

For next Monday, the models differ on dipping a frontal system
into northern California. Generally, the ECMWF shows more
amplitude and spreads precipitation chances farther south than
the GFS and only bringing a slight chance into Shasta county.
JClapp

&&

.AVIATION...
Precipitation associated with the next system will continue to
move inland across NorCal today. Widespread MVFR conditions with
local IFR after 06Z Tuesday. Southerly winds 15-25 kts this
evening in the valley. South winds 20-30kts expected after 18z
Tuesday and 06z Wednesday. An Airport Weather Warning has been
issued for KRDD due wind gusts up to 45 knots between 18z Tuesday
and 04z Wednesday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday evening for Burney Basin / Eastern
Shasta County-Carquinez Strait and Delta-Central Sacramento
Valley-Clear Lake/Southern Lake County-Motherlode-Mountains
Southwestern Shasta County to Northern Lake County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley-West Slope Northern Sierra Nevada-
Western Plumas County/Lassen Park.

Winter Storm Warning until 10 AM PST Thursday for West Slope
Northern Sierra Nevada-Western Plumas County/Lassen Park.

Winter Weather Advisory until 4 PM PST Tuesday for Mountains
Southwestern Shasta County to Northern Lake County-Shasta Lake
Area / Northern Shasta County.

High Wind Warning from 10 AM Tuesday to midnight PST Tuesday
night for Carquinez Strait and Delta-Central Sacramento Valley-
Clear Lake/Southern Lake County-Northeast Foothills/Sacramento
Valley-Northern Sacramento Valley-Southern Sacramento Valley and
Motherlode.

Wind Advisory from 10 AM Tuesday to midnight PST Tuesday night
for Northern San Joaquin Valley.

Flash Flood Watch through Tuesday afternoon for Carquinez Strait
and Delta-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 10:00 PM PSTRiver Flood WarningSTOAmador, El Dorado, Sacramento35 hr
Jan 10, 3:10 AM PSTAreal Flood WarningSTOAmador, Butte, Calaveras, Colusa, El Dorado, Glenn and 15 more60 hr
Jan 10, 3:35 AM PSTWinter Storm WarningSTO60 hr
Jan 10, 8:53 AM PSTRiver Flood WarningSTOTehama35 hr
Jan 10, 9:28 AM PSTRiver Flood WarningSTOSolano, Yolo7 days
Jan 10, 2:05 PM PSTRiver Flood WarningSTOSacramento, San Joaquin24 hr

Nearby

Blizzard Warnings in California, 2017Every blizzard warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.